MAUDE Adverse Event Report: ARTHREX, INC. DRV SFT,T8 HEXALOBE CANN,STR; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DRV SFT,T8 HEXALOBE CANN,STR; MANUAL INSTR, GENERAL SURGICAL
Model Number DRV SFT,T8 HEXALOBE CANN,STR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a screw removal surgery the device broke inside the patient.All fragments were retireved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 07-may-2024: it was confirmed that the distal part of the screw driver broke off.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, it was noted that the drive geometry at the distal tip of the returned driver shaft, t8 hexalobe, cannulated, straight, had broken.The broken piece was returned for investigation.It was not indicated if a torque-indicating adapter had been used with the device.The most likely cause can be attributed to use error due to over-torquing/over-engaging the driver within the screw head.Functional testing was not performed due to the damage to the distal tip of the device.

Brand Name
DRV SFT,T8 HEXALOBE CANN,STR
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19270893
Report Number1220246-2024-02970
Device Sequence Number17919037
Product Code LXH
UDI-Device Identifier00888867046207
UDI-Public00888867046207
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRV SFT,T8 HEXALOBE CANN,STR
Device Catalogue NumberAR-8737-25
Device Lot Number1392205
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown